Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

159 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Had weaned off from prednisone. Getting metallic taste in mouth. Is it normal?

Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 6045 Questions

default
Posted on Tue, 10 Dec 2013 in Medicines and Side Effects
Question: I have been on 5 days of prednisone and weaned myself off, last dose was last friday, have had a terrible metal taste in my mouth during and still?. I asked a pharmacists answer was should be gone by now……still have strong melt taste constantly and bad livid dreams, hard to sleep, even too much wine does not help. thank you
doctor
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer: Please refer to the following suggestions... Detailed Answer: Hi, The metallic taste you are feeling is a normal side effect of taking prednisone and voltaren injection. Please bare in mind that you will need time for the medication to leave your body, sometimes it will need up to 3 weeks to leave depending on the dose you were taking. However, if after 1 week of stopping the medication, you still have the metallic taste, I strongly suggest to consult GI specialist and check the liver functions. Meanwhile, - drink more water - start omeprazole and antiacids for gastritis - avoid spicy,chilly foods - eat slowly, small portions and often Hope it answered to your inquiry! If you have more questions, feel free to ask me back at the next follow up. Dr.Alba
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Albana Sejdini 2 hours later
My dose of Voltarin was 75mg po bid for 5 days. Then day 6 and day 7 took only 1 Voltarin a day. Prednisone 20mg 2 tabs for 5 days,but, I realize I must taper the prednisone so I started on day 3 to 1 tab for 2 days then 1/2 tab the final fifth day. All meds stopped last Friday Nov15…………………still heavy metallic taste, and very hard to sleep. Ive been up since 600am PST and worked 8 hours walked my dog, ate and sipping red wine, not sleepy 100am now?????? XXXXXXX
doctor
Answered by Dr. Albana Sejdini 42 minutes later
Brief Answer: Please follow the answer below... Detailed Answer: Hi XXXXXXX Thank you for writing back. The medications you used to ease pain (Voltaren and Prednisone) has caused irritation to your stomach (increased acidity or upset stomach). That's why I recommend to start using Omeprazole and anti acids to optimize the pH of the stomach and get relief. With regards to the sleeping problems you have, it is related to use of prednisone. Until the body will clear off prednisone, you'd have some troubles sleeping. The next time, your doctor prescribes prednisone, tell him/her about sleeping problems while using it. I usually recommend my patients to take chamomile tea or other local herbal tea for sleeping. If no progress, get some prescription drugs from your doctor. Hope it answered to your inquiries! If you have more questions, feel free to ask me back at the next follow up. Dr.Alba
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Albana Sejdini 12 hours later
so the anti acids will relive the metallic taste?
doctor
Answered by Dr. Albana Sejdini 7 hours later
Brief Answer: Yes,antiacids&pump inhibitors(omeprazole) relieve Detailed Answer: Hi XXXXXXX Once again, thank you for writing back. Yes, OTC antiacids together with pump inhibitors (such as Omeprazole) will relieve the metallic taste in a couple of days after starting. Wish you health! Dr.Alba
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  

Recent questions on  Diclofenac

doctor1 MD

I have been having stabbing pain in my chest for a while. It is only in my heart and it doesn t matter what I am doing, the pain is always there. It does get worse if I bend over or do activity. I am on Voltaren gel and Voltaren meds. I had an EKG done and it was normal. I am scheduled for an ultrasound, chest xray, blood work, and a stress test. I have had this problem since I was a child, but it was never this bad. The pain went away quickly and it was never there all the time. It was just a once in a while kind of thing. What is wrong with me and should I be at the ER right now?

doctor1 MD

Hi. I had an abortion on Saturday 24 May 2014. It was surgical abortion. I wasnt given any post counselling to inform me of what to expect or anything. I was only given five tablets to take all 5 at once later the evening. I have been having pain ever since the operation, but it wasnt too bad, it did however move through different parts of my body. But since this afternoon my pain has really become excruciating, so much so that I have to crouch my back when I walk. I have been laying in bed since I got home from work today at 5 and havent been able to do much. I took some Voltaren and it helped ease the pain, but when I woke up tonight the pain became even worse. I feel a burning sensation throughout my entire body and it is more intense in my back and my chest and stomache as well. I really dont know if this is normal. Please help

doctor1 MD

I have recently taken Cipro for prostatitis and did not equate the Cipro use with my Achiles tendon pain. PMH of patial Achiles tear. Have an appointment with Orthopedic, but not for 2 weeks. Icing and heat seem help as well as the topical Voltaren.



Any other thoughts or assistance while I wait for my appointment would be greatly appreciated.



M

doctor1 MD

I am male 52, non veggie, blood in urine, taking diclofenac sodium 50 mg twice a daily, feeling week and tingling in left arm, feeling burning while urine, getting down day by day, ESR and CRP are high for last one year,having joint pains. See if any body can guide e mail-- YYYY@YYYY

doctor1 MD

For the past 3 weeks I have had a very persistent sore throat which at times has made it very difficult to swallow. Lemsips and lozengers ease and alcohol makes it worse. Sleeping can be disturbed due to being painful to swallow. The symptoms seem...

doctor1 MD

A patient has arrived with dislocated shoulder He is in extreme pain What should i do ?

doctor1 MD

Hi, My husband has pus filled pimples in the backside of his head. He has very oily hair. We have observed that they come up whenever he has sweets or his hair becomes very oily. They usually come and go very frequently. It has been like this for...